MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Model Number G34110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vesicovaginal Fistula (4512)
Date of Event 04/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Incident involving resonance stent at uhb.The product in question is the resonance ureteral stent, lot number c1829630 and the date of the incident was the (b)(6) 2022.Update: (b)(6) 2022: i had inserted a resonance stent in the lady below in march.She presented with a vesico-vaginal fistula 4 weeks later so i thought i should let you know.I know it is a known complication of metallic stents that i think i consented her for, so it is by no means a complaint ¿ more some device data.As she had reported a new vaginal discharge prior and there is some reported possible disease recurrence on the mri.She is on palliative chemo.I had apologised and discussed with her while she was in that i thought it was probably stent related but possibly disease related so im not 100% sure it¿s entirely due to the stent."as per cc form": the stent was placed with no issues but 4 weeks later the patient presented with a vesico-vaginal fistula.The stent is still in situ.The patient is being managed conservatively but may have a nephrostomy in the future.The stent remains in situ.The patient did not require any additional procedures due to this occurrence.Further x-rays possibility of requiring nephrostomies in the future.Conservative management at the moment.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Possibly a contributing factor in the development of a vesio - vaginal fistula.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental mdr being submitted due to completion of imaging review: image review received 19-aug-2022: impression: 1.The complaint of vesicovaginal fistula three to four weeks post resonance metallic ureteral stent implantation is confirmed.The fistula was likely disease and stent related.2.The left bladder wall was likely diseased with radiation change and possibly tumor infiltration.No impact to ae assessment.Follow-up mdr report scheduled.
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the completion of the investigation and an update to the investigation conclusions on the 25-oct-2022.
 
Additional Manufacturer Narrative
Device evaluation the rms-060024-r device of lot number c1829630 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Lab evaluation: n/a.Document review: prior to distribution rms-060024-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for rms-060024-r of lot number c1829630 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1829630.It should be noted that the instructions for use states the following: ¿potential adverse events associated with indwelling ureteral stents include fistula formation including arterioureteral fistula, hydronephrosis, stent dislodgement/ migration, stent encrustation, stent failure¿.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer.Impression: the complaint of vesicovaginal fistula three to four weeks post resonance metallic ureteral stent implantation is confirmed.The fistula was likely disease and stent related.The left bladder wall was likely diseased with radiation change and possibly tumor infiltration.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause is likely disease and stent related as the bladder may have been weakened by previous radiation and possible tumour infiltration.As per medical advisors ¿as per imaging review the vv fistula was likely disease and stent related as the bladder may have been weakened by previous radiation and possible tumour infiltration.When you say hydronephrosis ¿on the other side¿ i am presuming you mean right sided hydronephrosis.This is likely due to the underlying malignancy or may be a cascading effect of the vesicovaginal fistula but the exact reason is not clear from the imaging review.¿ summary: complaint is confirmed as the failure was verified in the image.Vesicovaginal fistula observed during image review.According to the initial reporter, the stent remains in situ.The patient did not require any additional procedures due to this occurrence.Futher x-rays possiblility of requiring nephrostomies in the future.Conservative management at the moment.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Possibly a contributing factor in the development of a vesio - vaginal fistula.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key14619449
Report Number3001845648-2022-00348
Device Sequence Number17230074
Product Code FAD
UDI-Device Identifier10827002341101
UDI-Public(01)10827002341101(17)240514(10)C1829630
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/14/2024
Device Model NumberG34110
Device Catalogue NumberRMS-060024-R
Device Lot NumberC1829630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/19/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer05/10/2022
05/10/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date09/15/2022
11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale